Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Corpus Christi, TX

February 28, 200715 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 28, 2007, 2:01 PM CST for 15 counties in Texas. It took effect at Mar 1, 2007, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2007, 2:01 PM CST (20:01 UTC)
In effect from
Mar 1, 2007, 10:00 AM CST
Expired
Mar 1, 2007, 5:00 PM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 282001
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CST WED FEB 28 2007

TXZ229>234-239>244-246-011000-
/O.UPG.KCRP.FW.A.0002.070301T1800Z-070302T0000Z/
/O.NEW.KCRP.FW.W.0003.070301T1600Z-070301T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-
201 PM CST WED FEB 28 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST THURSDAY FOR
 SOUTH TEXAS DUE TO LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST
THURSDAY. 

A PACIFIC COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THURSDAY
MORNING. BEHIND IT A DRY AND GUSTY NORTHWEST FLOW WILL DEVELOP
LATE IN THE MORNING AND CONTINUE THROUGH THURSDAY AFTERNOON. THIS
COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL RESULT
IN RED FLAG CONDITIONS...AND COULD AID IN EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TXZ245-247-011000-
/O.NEW.KCRP.FW.W.0003.070301T1600Z-070301T2300Z/
ARANSAS-CALHOUN-
201 PM CST WED FEB 28 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST THURSDAY FOR
 SOUTH TEXAS DUE TO LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST
THURSDAY. 

A PACIFIC COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THURSDAY
MORNING. BEHIND IT A DRY AND GUSTY NORTHWEST FLOW WILL DEVELOP
LATE IN THE MORNING AND CONTINUE THROUGH THURSDAY AFTERNOON. THIS
COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL RESULT
IN RED FLAG CONDITIONS...AND COULD AID IN EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

76
1 follow-up statement
000 
WWUS84 KCRP 011019
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
419 AM CST THU MAR 1 2007

TXZ229>234-239>247-012300-
/O.CON.KCRP.FW.W.0003.070301T1600Z-070301T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
419 AM CST THU MAR 1 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM CST THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITIES AND GUSTY NORTHWEST 
WINDS...

A PACIFIC COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS MORNING.
BEHIND IT A DRY AND GUSTY NORTHWEST FLOW WILL DEVELOP LATE IN THE
MORNING AND CONTINUE THROUGH THURSDAY AFTERNOON. THIS COMBINATION
OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL RESULT IN RED FLAG
CONDITIONS...AND COULD AID IN EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 28, 10:10 AM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Feb 28, 10:10 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1010 AM CST WED FEB 28 2007

.UPDATE...UPDATED TO REMOVE MORNING FOG WORDING...EXCEPT ALONG THE
IMMEDIATE COAST WHERE PATCHY SEA FOG WILL PERSIST. ANTICIPATE SEA
FOG TO BECOME DENSE AGAIN TONIGHT...WITH AREAS OF FOG ALSO
DEVELOPING INLAND ACROSS THE ERN CWA. MADE SOME MINOR ADJUSTMENTS
TO THE TEMPS...AND RE-ESTABLISHED HOURLY TEMP/DEW POINT/RH TRENDS
TODAY AND TONIGHT. NO OTHER CHANGES PLANNED ATTM.

&&

.PREV DISCUSSION... /ISSUED 359 AM CST WED FEB 28 2007/

SHORT TERM...(TODAY THROUGH THURSDAY)...ANOTHER DAY OF HUMID/WARM
CONDITIONS AS SOUTHERLY WINDS PREVAIL ACROSS THE AREA. SOME PATCHY
DRIZZLE WILL BE POSSIBLE THIS MORNING ALONG THE COASTAL BEND AS
MOISTURE REMAINS TRAPPED UNDER STEEP INVERSION. ALSO LOOKING AT
SOME PATCHY FOG AS WELL WITH THE DENSEST FOG CONFINED TO THE
IMMEDIATE COAST AS SOME SEA FOG ADVECTS INLAND. AWAY FROM THE
COAST...LOW- LEVEL JET OF 25 KNTS WILL LIFT THE FOG INTO A LOW
STRATUS DECK THOUGH SOME PATCHY FOG OF 4-5 MILES WILL BE POSSIBLE
IN AREAS WHERE WINDS DECREASE A BIT MORE. FOR THE REMAINDER OF THE
DAY...CLOUDS WILL DECREASE AND TEMPS WILL WARM INTO THE LOW TO MID
80S THOUGH TEMPS WILL STAY IN THE 70S ALONG THE IMMEDIATE COAST.

PROGRESSIVE UPPER TROF OVER THE WRN U.S. WILL PROPAGATE INTO THE SCNTRL
PLAINS BY THURSDAY AFTERNOON AND WILL PUSH A PACIFIC FRONT INTO
THE RIO GRANDE PLAINS AROUND 06Z AND OFFSHORE THURSDAY AROUND 18Z.
COULD SEE SOME DENSE FOG ALONG THE COASTAL BEND AS LOW-LEVEL JET
DECREASES. 850MB WINDS BECOME WEST- SOUTHWEST AHEAD OF THE FRONT
PRODUCING A CAP SO OTHER THAN A STRAY SHOWER OVER THE COASTAL
BEND...NOT REALLY LOOKING FOR ANY PRECIP WITH THE FRONT. QUITE A
SPREAD IN MOS TEMPS FOR THURSDAY WITH THE MAV QUITE A BIT WARMER
THAN THE NAM BUT WILL LEAN TOWARDS MAV AS EXPECT GOOD DOWN SLOPING
WITH NW COMPONENT TO THE WINDS.

AVIATION...IFR/LIFR CIGS WILL ARE EXPECTED THROUGH 15Z WITH
RAPIDLY IMPROVING CONDITIONS THEREAFTER. EXPECT VFR CONDITIONS
AREAWIDE BY 16-17Z. DENSE FOG WILL BE POSSIBLE ALONG THE COASTAL
PLAINS THURSDAY MORNING BEFORE A PACIFIC FRONT BRINGS IN MUCH
DRIER AIR BY LATE MORNING ON GUSTY NORTHWEST WINDS.

MARINE...PATCHY SEA FOG WILL BE POSSIBLE THROUGH MID-MORNING ACROSS THE
BAYS AND NEARSHORE WATERS. A WEAK TO MODERATE ONSHORE FLOW WILL
PREVAIL THROUGH THURSDAY MORNING AS LOW PRESSURE CONTINUES OVER WEST
TEXAS. A WEAK PACIFIC COLD FRONT IS EXPECTED TO MOVE ACROSS THE
COASTAL WATERS ON THURSDAY WITH A MODERATE OFFSHORE FLOW
DEVELOPING IN ITS WAKE.

FIRE WEATHER...A PACIFIC COLD FRONT WILL PUSH THROUGH SOUTH TEXAS THURSDAY
MORNING AND OFF THE COAST BY NOON. BY AFTERNOON...NORTHWEST WINDS WILL
GUST BETWEEN 20 AND 30 MPH WHILE HUMIDITIES WILL DROP TO 15 TO 25
PERCENT OVER THE RIO GRANDE PLAINS AND 25 TO 35 PERCENT OVER THE
COASTAL PLAINS. THESE CONDITIONS WILL POSSIBLY PRODUCE RED FLAG
CONDITIONS FOR MOST OF SOUTH TEXAS SO HAVE POSTED A RED FLAG WATCH
FOR THE ENTIRE AREA FOR THURSDAY AFTERNOON.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...PACIFIC AIRMASS
CONTINUES TO MOVE IN THURSDAY NIGHT. SOME HIGH CLOUD COVER BEHIND
SYSTEM ON FRIDAY BUT OTHERWISE SHOULD BE A NICE DAY. STRONGER FRONT
COMES DOWN ON SATURDAY...WHICH WILL BRING COLDER AIR AS HIGH
AMPLITUDE RIDGE BUILDS ALOFT. NO MOISTURE AVAILABLE FOR RAIN WITH
THE BOUNDARY. COOL NIGHTS AND MILD DAYS SUNDAY AND MONDAY BEFORE
HIGH MOVES EAST AND BRINGS MOISTURE BACK AND SLOWLY MODIFIES
AIRMASS. UPPER RIDGE FLATTENS BY THEN BUT NO NOTABLE STORM SYSTEMS
IN SIGHT. ERGO...NO RAINFALL. NO OTHER SIGNIFICANT SENSIBLE WEATHER
TO DISCUSS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    81  64  80  49  79  /  10  10  10  10   0
VICTORIA          78  62  80  44  77  /  10  10  10   0   0
LAREDO            89  62  82  50  82  /  10  10   0   0   0
ALICE             83  61  82  47  81  /  10  10   0  10   0
ROCKPORT          77  63  78  51  76  /  10  10  10  10   0
COTULLA           86  57  81  45  80  /  10  10   0   0   0
KINGSVILLE        82  62  83  47  82  /  10  10   0  10   0
NAVY CORPUS       77  65  79  52  76  /  10  10  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

JR/76...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Feb 28, 5:34 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 AM CST WED FEB 28 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
534 AM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG THIS MORNING WILL REDUCE VISIBILITIES TO TWO TO FOUR
MILES OVER THE COASTAL BEND. SEA FOG WILL REDUCE VISIBILITIES TO
AS LOW AS ONE HALF MILE AT TIMES IN THE BAYS AND NEARSHORE WATERS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL PUSH THROUGH SOUTH TEXAS ON THURSDAY BRINGING IN
MUCH DRIER AIR AND BREEZY NORTHWEST WINDS. RELATIVE HUMIDITIES
WILL DROP LOW ENOUGH TO PRODUCE A FIRE WEATHER THREAT THURSDAY
AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FRIDAY NIGHT
THROUGH SATURDAY NIGHT MAINLY OVER THE GULF WATERS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MW/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 5:28 AM CSTFire Weather WatchCRPBee, Duval, Goliad, Jim Wells, Kleberg, La Salle and 7 more9 hr
Feb 28, 6:43 AM CSTMarine Weather StatementCRP29 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.